Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 10:01:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636494
  • Total Topics: 48310
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Complera and carbamazepine  (Read 672 times)

0 Members and 1 Guest are viewing this topic.

Offline le_liseur

  • Member
  • Posts: 133
Complera and carbamazepine
« on: July 07, 2013, 12:53:57 PM »
Hello everyone!

I haven't been posting for a long time on the forum, but I have been reading it weekly, and almost everyday for the last few weeks. I just started medications (Complera) on July 1st and, so far, I've had no side effects at all. I'm very happy with it, and taking my pill in the morning with a nice breakfast suits me well. My numbers were good (last test was CD4s over 1000, VL of around 8,000, and I've been diagnosed almost 4 years ago) , but after discussing with my doctor (HIV specialist, not generalist), I decided to start treatment (because of long-term inflammation and because I'm in a steady relationship with a seronegative guy, which is also going very well! woohoo! :) )

So, getting to my question now... I had a weird feeling on the left side of my face about 12 days ago, that didn't go away with time. Just so you know, this started before I took my first Complera. My eye was heavy, sometimes blood-shot like. I saw a doctor at my clinic to see what it could be and he believes it is trigeminal neuralgia. I do not feet heavy pain, only some weird numbness, sometimes a little, little pain, but only if I press really hard on the area where the nerve is (forehead, below the eye, and chin). The feeling would go on, and fade away after a while, or if I put a wet cloth on the eye. We still need to make sure this is it, and not something else like herpes zoster. He prescribed me 200mg of carbamazepine three times a day until Monday. Likely to continue for a few more days after. Do any one of you knows if there are bad interactions with Complera for a low dose of it over a short period of time, especially at the beginning of my Complera treatment?

Also, anyone knows what to take if you have trigeminal neuralgia and HIV? Is this common in HIV+ population?

Thanks to anyone who read this long post! :)




Offline le_liseur

  • Member
  • Posts: 133
Re: Complera and carbamazepine
« Reply #1 on: July 09, 2013, 11:05:44 PM »
I have been taking carbamazepine (tegretol) for a the last 4 days, at 200mg each, and it has been good so far. The doctor actually saw me again on Monday, and seeing it seemed better with the numbness feeling on my side and my eye, he prescribed it for twice a day instead of 3 times a day, for the next week or so.

I didn't have any side effect, except some dizziness on Monday morning, while getting ready for my appointment (kinda like if I was high hehe). I asked the pharmacist to be sure if it was ok to take it with my complera, and she said it will be fine for the dose and for the time it was prescribed to me.

And the doctor believes my neuralgia is viral, so the meds are actually kicking it out. I hope it doesn't actually get worst and that pain doesn't start to get too much there... :S Anyone every dealt with neuralgia (trigeminal) here? If so, what do you take to control it in the long term?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.